MAUDE Adverse Event Report: ZIMMER GMBH WAGNER SL REVISION, IMPACTOR FOR STEM (LATERAL)

ZIMMER GMBH WAGNER SL REVISION, IMPACTOR FOR STEM (LATERAL)
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer received picture and per for review.The manufacturer received the device for investigation.Awhere lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During revision surgery, the wagner sl revision, impactor for stem was damaged on the threads.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that during a revision surgery, the wagner sl revision, the impactor for the stem was damaged on the threads.Review of received data: no other case-relevant documents received.Devices analysis: the two parts of the wagner sl impactor have been returned.Based on the returned product and the given information the complaint could be confirmed.The visual examination confirmed the thread of the inner rod (gewindestange mit schlagkopf) is damaged and therefore the two parts of instrument cannot be assembled anymore.Functional test: a functional test was performed.It shows that the rod (gewindestange mit schlagkopf) cannot be threaded in the handle (griff mit einschlagrohr) since the thread is damaged.Based on this functional test the reported event can be confirmed.Review of product documentation: this device is intended for treatment.Conclusion summary: it was reported that during a revision surgery, the impactor for the stem was damaged on the threads.The two parts of the wagner sl impactor have been returned.The visual examination confirmed the thread of the inner rod (gewindestange mit schlagkopf) is damaged.The functional test showed that the rod (gewindestange mit schlagkopf) cannot be threaded in the handle (griff mit einschlagrohr) because of the damaged thread.The reported event and the damaged thread indicate that the part have experienced excessively high forces.Abnormal use and wrong handling of the instrument could result in such a deformation.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
WAGNER SL REVISION, IMPACTOR FOR STEM (LATERAL)
Common Device Name
WAGNER SL REVISION, IMPACTOR FOR STEM (LATERAL)
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9436630
Report Number0009613350-2019-00794
Device Sequence Number3987121
Product Code HWA
UDI-Device Identifier00889024277991
UDI-Public00889024277991
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00109.808
Device Lot Number07.337183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age61 YR